What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 7, 3:10 PM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 7, 3:10 PM EST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
410 PM EDT Thu Sep 7 2023
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Friday)
Issued at 407 PM EDT Thu Sep 7 2023
Another round of seasonably warm temperatures and scattered
storms appear likely tomorrow. A few upper level perturbations are
forecast to slide into our area throughout the near term from the
northwest throughout the day tomorrow resulting in multiple rounds
of showers and storms. At the surface, a diffuse cold front will
continue to slowly sag down through the area from the NW providing
ample lift, mostly confined to our southeasternmost tier of GA
counties and most of our FL counties with the highest PoP's (40-60%)
in our eastern Panhandle to Big Bend counties. Some reinvigoration
should occur in the early morning hours with scattered thunderstorms
possible.
In the afternoon to evening hours, some stronger to possibly severe
storms appear possible closer to the FL Big Bend. SBCAPE is forecast
to reach 3000J/kg amidst a well mixed boundary layer, steepening 0-
3km lapse rates to around 8C/km which will in turn raise DCAPE
values to around 1000-1200J/kg. Eff. shear around 20-30kts should
also help these storms sustain themselves for an extended period of
time. Strong to severe wind gusts appear appear possible with any
storm that can mature, or if cell mergers occur.
Lastly, the post-frontal environment in our SE AL counties may
undergo some strong mixing as relatively dry air aloft makes its way
to the surface. Dewpoints are currently forecast to drop to the low
60s, perhaps even as low as the upper 50s which will result
in some extremely pleasant conditions in the afternoon hours.
Tomorrow morning, low temperatures will hover around the upper 60s
to low 70s with afternoon highs in the low 90s.
&&
.SHORT TERM...
(Friday night through Saturday night)
Issued at 407 PM EDT Thu Sep 7 2023
Mid to upper-level troughing remains established across region with
another vorticity lobe rotating through its base. Meanwhile, the
attendant frontal boundary gets hung up over us, so unsettled
weather is likely to continue for parts of the Tri-State area. The
best chances for showers and thunderstorms are along the coast,
offshore, and within the interstate corridors where the greatest
moisture appears to reside. This slug of moisture gets tugged NE by
the aforementioned vort lobe as midway this weekend, which should
allow the axis of precipitation to shift from west to east.
The increased cloud cover keeps daytime highs in the low 90s and
heat indices below triple digits. Overnight lows range from the low
70s to upper 60s away from the coast. The Wiregrass Region is likely
to feel the coolest during the AM hrs given lingering relatively
drier air in place.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 407 PM EDT Thu Sep 7 2023
Dry air will continue to dominate the first half of next week, with
dewpoints remaining low in the wake of Friday's cold front. As such,
precipitation chances will stay below 30 percent areawide until next
Thursday. While a pop-up seabreeze convection cannot be ruled out
during this period, widespread showers or thunderstorms are not
expected at this time. Temperatures will remain fairly consistent
over the next week, with highs remaining in the low 90s and lows
staying in the low 70s. Precipitation chances and cloud cover may
increase at the very end of the period on next Thursday into next
weekend, but it is still too early to determine exactly how much
precipitation the region could see.
&&
.AVIATION...
(18Z TAFS)
Issued at 407 PM EDT Thu Sep 7 2023
A diffuse cold front will slowly sag down into the area
through SE AL this afternoon through evening, resulting in isolated
storms across the area. Confidence has increased regarding timing
since the previous update, though confidence regarding coverage
remains somewhat uncertain. However, confidence regarding storms at
KTLH, KABY, and KECP has increased with TSRA occurring around 20-
01Z. Additionally, there is increased confidence regarding
redevelopment of storms at KTLH and KECP terminals around 09-11Z.
Storms will subside across all terminals by 14Z tomorrow.
&&
.MARINE...
Issued at 407 PM EDT Thu Sep 7 2023
Generally favorable boating conditions will prevail over the next
week, with light west-to-southwesterly winds occurring throughout
the entire period. The only marine concerns are thunderstorms
capable of gusty winds, lightning, and potential waterspouts. A
front dropping into the waters increases thunderstorm chances into
the weekend.
&&
.FIRE WEATHER...
Issued at 407 PM EDT Thu Sep 7 2023
On Friday afternoon and on Sunday afternoon, high dispersion values
are forecast in the Wiregrass region. Minimum RH values approach
critical thresholds tomorrow across the Wiregrass where a strong
post-frontal moisture gradient is likely to reside. Humidity
gradually decreases through this weekend. Precipitation chances will
generally decrease over the next three days, with the highest
chances for a wetting rain on Friday and Saturday afternoon along
and southeast of the I-10 and I-75 corridors. Prevailing southwest
transport winds will occur over the region through the next three
days.
&&
.HYDROLOGY...
Issued at 407 PM EDT Thu Sep 7 2023
Flooding concerns are minimal over the next several days. The best
chances for any meaningful rainfall is the rest of today and
tomorrow from an approaching frontal boundary. Drier weather looks
to prevail beyond this weekend. In terms of rivers, Aucilla Lamont
(US 27) is forecast to drop below action stage late Saturday or
early Sunday.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 91 71 90 / 50 60 30 40
Panama City 75 89 74 89 / 50 40 20 20
Dothan 69 91 68 91 / 30 20 0 20
Albany 69 91 69 91 / 50 30 10 30
Valdosta 69 89 69 90 / 50 50 20 50
Cross City 71 90 70 91 / 40 50 40 60
Apalachicola 74 87 76 87 / 60 50 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Worster
SHORT TERM...IG3
LONG TERM....RMS
AVIATION...Worster
MARINE...RMS
FIRE WEATHER...RMS
HYDROLOGY...IG3
In the hours before
Special weather statement, Sep 7, 3:51 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
451 PM EDT Thu Sep 7 2023
FLZ017-018-027-072130-
Inland Jefferson FL-Inland Wakulla FL-Leon FL-
451 PM EDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL JEFFERSON AND
SOUTHEASTERN LEON COUNTIES THROUGH 530 PM EDT...
At 450 PM EDT, Doppler radar was tracking a strong thunderstorm near
Florida A and M, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tallahassee, Woodville, Florida State University, Florida A and M,
Cody, Gaither Community Center, Tallahassee Memorial Hosp, Walker
Ford Community Center, South City, Eight Mile Pond, Governors Square
Mall, Natural Bridge, Midtown, Apalachee Ridge Estates, Levy Park,
Indian Head Acres, Chaires Crossroads, Baum, Bragg Stadium, and All
Saints District.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3034 8434 3052 8427 3052 8413 3047 8393
3035 8394 3024 8403 3028 8425
TIME...MOT...LOC 2050Z 285DEG 14KT 3042 8422
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Sep 7, 4:17 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
517 PM EDT Thu Sep 7 2023
FLZ018-019-028-072200-
Inland Taylor FL-Inland Jefferson FL-Madison FL-
517 PM EDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEFFERSON...NORTH
CENTRAL TAYLOR AND SOUTHWESTERN MADISON COUNTIES THROUGH 600 PM
EDT...
At 517 PM EDT, Doppler radar was tracking a strong thunderstorm over
Monticello, moving south at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Monticello, Alma, Iddo, Festus, Lamont, Aucilla, Capps, Lois, Eridu,
Nash, Thomas City, Drifton, Casa Blanco, Jarrott, Waukeenah,
Montivilla, Sirmans, and Lake Miccosukee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3024 8377 3025 8393 3042 8401 3052 8402
3052 8398 3055 8399 3055 8398 3056 8399
3059 8400 3064 8394 3064 8380 3052 8371
3033 8365
TIME...MOT...LOC 2117Z 342DEG 21KT 3053 8390
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Sep 7, 4:34 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
534 PM EDT Thu Sep 7 2023
FLZ017-018-072215-
Inland Jefferson FL-Leon FL-
534 PM EDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL JEFFERSON AND
SOUTHEASTERN LEON COUNTIES THROUGH 615 PM EDT...
At 534 PM EDT, Doppler radar was tracking a strong thunderstorm near
Florida A and M, moving southeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tallahassee, Woodville, Florida State University, Florida A and M,
Doak Campbell Stadium, Ralford Greenway, Cody, Miccosukee Road
Greenway, Gaither Community Center, Lake Munson, Tallahassee Memorial
Hosp, Walker Ford Community Center, South City, Eight Mile Pond,
Griffin Heights, Killearn Estates, Chaires, Lake Ella, Callen
Neighborhood, and State Capital Complex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3029 8425 3030 8425 3030 8427 3032 8432
3045 8434 3052 8422 3050 8403 3041 8404
3029 8402 3028 8412 3028 8421
TIME...MOT...LOC 2134Z 312DEG 5KT 3041 8423
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Sep 7, 4:42 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
542 PM EDT Thu Sep 7 2023
GAZ145-156>158-072230-
Decatur GA-Mitchell GA-Grady GA-Thomas GA-
542 PM EDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DECATUR...GRADY...
SOUTH CENTRAL MITCHELL AND NORTHWESTERN THOMAS COUNTIES THROUGH 630
PM EDT...
At 542 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Whigham, or 9 miles northwest of Cairo, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cairo, Ochlocknee, Whigham, Akridge, Grady Co A/p, Capel, Elpino,
Harrells Still, Princes Still, Peoples Still, Spence, Dawesville,
Quality, Pine Park, and Pasco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3099 8442 3109 8438 3113 8426 3107 8410
3095 8394 3082 8407 3073 8424 3087 8438
TIME...MOT...LOC 2142Z 315DEG 12KT 3100 8428
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Sep 7, 4:49 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
449 PM CDT Thu Sep 7 2023
FLZ007-008-108-072245-
Central Walton FL-South Walton FL-North Walton FL-
449 PM CDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WALTON COUNTY
THROUGH 545 PM CDT...
At 449 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eglin Air Force Base, or 11 miles west of De Funiak Springs, moving
south at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eglin Air Force Base, Freeport, New Home, Mossy Head, and Pond Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3079 8639 3081 8634 3054 8609 3053 8611
3049 8639
TIME...MOT...LOC 2149Z 341DEG 10KT 3068 8632
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
72-BUNKERSpecial weather statement, Sep 7, 5:00 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
600 PM EDT Thu Sep 7 2023
FLZ016-017-GAZ156-157-072245-
Gadsden FL-Leon FL-Decatur GA-Grady GA-
600 PM EDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GADSDEN...NORTH
CENTRAL LEON...SOUTHEASTERN DECATUR AND SOUTHWESTERN GRADY COUNTIES
THROUGH 645 PM EDT...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Bainbridge, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Havana, Bainbridge, Attapulgus, Climax, Darsey, Concord, Jamieson,
Rocky Hill, Laingkat, Calvary, Reno, Fowlstown, Amsterdam,
Branchville, Nickleville, Hinson, and Dogtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3075 8462 3081 8465 3087 8463 3093 8452
3087 8438 3073 8424 3076 8418 3066 8421
3058 8436 3067 8454
TIME...MOT...LOC 2200Z 292DEG 24KT 3082 8448
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
99-OLIVER